Tornadoes · United States · Oklahoma · 2013
EF1 tornado, Edmond to Luther, Oklahoma, May 19, 2013
From Edmond to Luther, this EF1 tornado ran 0.5 miles across Oklahoma County on May 19, 2013, touching down at 4:33 PM CDT and reaching 200 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- May 19, 2013
- Touchdown
- 4:33 PM CDT (21:33 UTC)
- Lifted
- 4:34 PM CDT (21:34 UTC)
- On the ground
- 1 minutes
- Path length
- 0.5 miles (0.9 km)
- Path width
- 200 yards (183 m)
- Deaths
- 0
- Injuries
- 0
- County
- Oklahoma County
- Touchdown point
- 35.653, -97.362
- Lift-off point
- 35.654, -97.352
- Record number
- 1305191533-01
The damage survey
93 damage points were recorded along this path by NWS ABR and NWS OUN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 127 mph.
- north side of path. centerline about 100' south.
- north side of path. one short tree.
- 18" tree uprooted. second 12" trunk snapped in half
- first upstream indication of tornado...start of path.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A moist and very unstable airmass was in place over the eastern two thirds of Oklahoma, to the east of a dryline. Additionally, strong wind shear was present as a mid-level jet streak carved into the southern Plains. Several supercells developed along the dryline during the mid and late afternoon hours, producing large hail. Two supercells in central Oklahoma also produced tornadoes, including a few significant, damaging tornadoes.
A tornado touched down in Edmond just northwest of 33rd Street and Boulevard Street. The tornado moved east just north of 33rd Street causing primarily EF0 damage, primarily to trees. The tornado turned northeast just before crossing Interstate 35 with isolated EF1 damage beginning just west of Interstate 35. One home north of E 15th Street and east of Interstate 35 suffered significant roof damage just before the tornado dissipated north of 15th Street and Air Depot Blvd.
A brief tornado was observed just northeast of Lake Arcdia. The tornado damaged a power pole along Post Road just north of State Highway 66, otherwise no known damage occurred.
A tornado touched down just south of Triple XXX Road and Coffee Creek Road to the northwest of Luther and began to move east-northeast. The tornado began producing EF2 damage soon after crossing Luther Road where an outbuilding was destroyed. At least two mobile homes were destroyed as the tornado continued to the east-northeast. The tornado crossed Waterloo Road and moved into Logan County.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
22 minutes of warning. NWS OUN issued a tornado warning for this county at 21:11 UTC, 22 minutes before the tornado touched down, in force until 21:45 UTC.
The county was under a tornado watch, issued at 19:15 UTC and running to 02:48 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 19:15 UTC | 02:48 UTC | Tornado Watch | OUN |
| 20:31 UTC | 21:15 UTC | Severe Thunderstorm Warning | OUN |
| 20:42 UTC | 21:15 UTC | Tornado Warning | OUN |
| 21:11 UTC | 21:45 UTC | Tornado Warning | OUN |
| 21:43 UTC | 22:15 UTC | Tornado Warning | OUN |
| 21:51 UTC | 22:30 UTC | Severe Thunderstorm Warning | OUN |
| 23:17 UTC | 00:00 UTC | Severe Thunderstorm Warning | OUN |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:40 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the tornado touched down at May 19, 2:20 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 19, 2:20 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 220 PM CDT SUN MAY 19 2013 .DISCUSSION... ANOTHER BUSY AFTN AND EVENING EXPECTED ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS WITH STRONG TO SEVERE STORMS. THE DRYLINE CONT TO WORK TOWARD CENTRAL OKLAHOMA AND MOST SHORT RANGE MODELS SHOW DEVELOPMENT MAINLY NEAR AND NORTH OF THE OKLAHOMA CITY METRO THIS AFTN. 18Z SOUNDING CONT TO SHOW SIGNIFICANT CAPPING INVERSION IN PLACE... WHICH IS EXPECTED TO KEEP STORM DEVELOPMENT ISOLATED. HOWEVER WITH THE AMOUNT OF INSTABILITY PRESENT AND FAVORABLE WIND FIELDS ANY STORMS THAT DO DEVELOP WILL LIKELY BECOME SEVERE. STORMS SHOULD MOVE NORTH AND EAST OF THE AREA BY LATE EVENING WITH MUCH OF THE OVERNIGHT RELATIVELY QUIET. LATEST MODEL RUNS HAVE SHOWN A TREND OF BEING A BIT MORE AGGRESSIVE WITH SOUTHWARD PUSH OF SFC FRONT INTO OR SOUTH OF THE I-40 CORRIDOR TO NEAR I-44 BY MONDAY AFTN. THE MODELS ALSO SHOW THE DRYINE ACTUALLY RETREATING BACK TO THE WEST. THIS WILL LEAVE PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA IN THE WARM SECTOR FOR TOMORROW WITH ANOTHER POTENTIAL DAY WITH SEVERE STORMS. FRONT WILL THEN TRY TO MAKE ITS WAY SOUTH OF THE RED RIVER BRINGING A BIT QUIETER WEATHER TO OKLAHOMA. SOME LOW CHANCES FOR SHWR/TSTM ACTIVITY REMAIN IN THE FORECAST THROUGH MUCH OF THE UPCOMING WEEK... HOWEVER SEVERE WEATHER AFTER MONDAY WILL REMAIN RATHER LOW. AND PERHAPS SOME SLIGHTLY COOLER TEMPS CAN BE EXPECTED... ESPECIALLY ACROSS FAR SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 66 87 63 81 / 50 40 60 30 HOBART OK 63 92 60 83 / 10 20 30 20 WICHITA FALLS TX 69 97 66 85 / 20 40 40 20 GAGE OK 53 82 53 80 / 20 20 20 10 PONCA CITY OK 64 83 60 78 / 60 40 60 20 DURANT OK 71 88 69 83 / 30 50 60 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR OKZ033-036-037. TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR TXZ083>089. && 09/30
Hazardous weather outlook, May 19, 1:43 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
143 PM CDT SUN MAY 19 2013
OKZ004>048-050>052-TXZ083>090-201000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
143 PM CDT SUN MAY 19 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE MODERATE RISK AREA IS GENERALLY EAST OF A LINE FROM MEDFORD...
TO ENID...TO EL RENO...TO LAWTON...AND NORTH OF A LINE FROM
LAWTON...TO PAULS VALLEY...TO SEMINOLE. A SLIGHT RISK SURROUNDS
THE MODERATE RISK AREA...AND IS GENERALLY EAST OF A LINE FROM
ARNETT...TO TALOGA...TO GRANDFIELD...TO SEYMOUR.
TIMING... THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS IS FROM 2 PM
UNTIL MIDNIGHT.
IMPACTS...
HAIL TO THE SIZE OF BASEBALLS AND WIND GUSTS TO MORE THAN 70 MPH
MAY OCCUR WITH THE STRONGER STORMS. TORNADOES WILL ALSO BE
POSSIBLE...ESPECIALLY IN THE AREA FROM NORTH OF OKLAHOMA CITY TO
MEDFORD AND PONCA CITY.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM 2 PM UNTIL
MIDNIGHT.
DISCUSSION...
MUCH LIKE YESTERDAY...WARM...HUMID...AND VERY UNSTABLE CONDITIONS
ARE DEVELOPING OVER OKLAHOMA AND NORTH TEXAS THIS AFTERNOON. A FAIRLY
STRONG CAPPING INVERSION IS EXPECTED TO SUPPRESS THUNDERSTORM
DEVELOPMENT UNTIL EARLY AFTERNOON. BY MID-AFTERNOON...DAYTIME HEATING
IS FORECAST TO GREATLY WEAKEN THE INVERSION. A DRYLINE WILL MOVE
EAST FROM THE PANHANDLES INTO WESTERN OKLAHOMA AND TO CENTRAL
OKLAHOMA BY LATE AFTERNOON. CONVERGENCE ALONG THE DRYLINE...PLUS
SUPPORT FROM AN UPPER-LEVEL WAVE...SHOULD PUSH A FEW UPDRAFTS
THROUGH THE CAPPING INVERSION. THE STRONG INSTABILITY WILL RESULT IN
RAPID THUNDERSTORM DEVELOPMENT... AND WIND PROFILES WILL SUPPORT
ROTATING UPDRAFTS...PARTICULARLY WITHIN THE MODERATE RISK AREA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY MAY 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG WINDS...LOW HUMIDITIES AND WARM TEMPERATURES WILL CAUSE VERY
HIGH TO EXTREME FIRE DANGER FOR PARTS OF THE AREA. A RED FLAG
WARNING IS IN EFFECT. PLEASE REFER TO THE LATEST VERSION OF THIS
PRODUCT FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ON MONDAY AND
TUESDAY...MAINLY ACROSS THE EASTERN TWO THIRDS OF OKLAHOMA. THERE
WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY FROM
WEDNESDAY THROUGH SATURDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
MONDAY.In the hours before
Local storm report, May 19, 3:56 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
356 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL 7 WNW EDMOND 35.69N 97.59W
05/19/2013 E1.00 INCH OKLAHOMA OK TRAINED SPOTTER
MCARTHUR AND COFFEE CREEK RD
&&
DWLocal storm report, May 19, 4:00 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
400 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL CHEROKEE 36.75N 98.35W
05/19/2013 E1.00 INCH ALFALFA OK LAW ENFORCEMENT
&&
DWLocal storm report, May 19, 4:10 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
410 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL 7 ENE PIEDMONT 35.68N 97.63W
05/19/2013 E1.50 INCH OKLAHOMA OK TRAINED SPOTTER
&&
DWLocal storm report, May 19, 4:19 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
419 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL W EDMOND 35.65N 97.48W
05/19/2013 M1.50 INCH OKLAHOMA OK AMATEUR RADIO
178TH AND WESTERN
&&
JPIKELocal storm report, May 19, 4:23 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
423 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL 6 NE EDMOND 35.71N 97.40W
05/19/2013 M1.00 INCH OKLAHOMA OK EMERGENCY MNGR
I-35 AND SEWARD
&&
JPIKELocal storm report, May 19, 4:25 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
425 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TORNADO EDMOND 35.65N 97.48W
05/19/2013 OKLAHOMA OK BROADCAST MEDIA
15TH AND COLTRAIN RD, FROM KWTV
&&
JPIKEThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Norman, OK (KOUN), 12:00Z
9.6 hours before the tornado, 48 km from the path. May 19, 2013.
- Mixed-layer CAPE
- 2137 J/kg
- Mixed-layer CIN
- -325 J/kg
- Surface CAPE
- 1754 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 490 m²/s²
- 0-3 km storm-relative helicity
- 490 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.2 K/km
The surface observations
Guthrie (GOK), 22 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 19:53 UTC | 87 | 69 | 190° 16 kt | 25 | 1002.7 | |
| 20:45 UTC | 82.4 | 68 | 180° 13 kt | 19 | 1002 | VCTS HZ |
| 20:53 UTC | 82 | 69 | 190° 9 kt | 18 | 1002.7 | -TSRA |
| 21:00 UTC | 78.8 | 71.6 | 200° 8 kt | 1002.7 | TSRA | |
| 21:16 UTC | 71.6 | 66.2 | 200° 13 kt | 32 | 1004.1 | +TSRA |
| 21:36 UTC | 69.8 | 62.6 | 120° 18 kt | 1001.7 | -TSRA | |
| 21:43 UTC | 73.4 | 64.4 | 130° 14 kt | 22 | 1002 | TS |
| 21:53 UTC | 75 | 66 | 110° 14 kt | 24 | 1001.4 | TS HZ |
| 22:29 UTC | 77 | 69.8 | 130° 9 kt | 1001 | HZ | |
| 22:53 UTC | 79 | 69 | 140° 12 kt | 1001 | HZ |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Norman radar (KTLX), 36 km away, was scanning. The volume nearest the touchdown began at 21:32 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 20:47 UTC | HAIL 1 | 7 Wnw Edmond | Oklahoma, OK | MCARTHUR AND COFFEE CREEK RD |
| 21:01 UTC | HAIL 1.5 | 7 Ene Piedmont | Oklahoma, OK | |
| 21:15 UTC | TSTM WND DMG | 5 Sw Edmond | Oklahoma, OK | UTILITY LINES DOWNED AT PENN AND MEMORIAL INTERSECTIONS |
| 21:15 UTC | HAIL 1.25 | 5 W Edmond | Oklahoma, OK | |
| 21:17 UTC | HAIL 1 | 6 Ne Edmond | Oklahoma, OK | I-35 AND SEWARD |
| 21:18 UTC | HAIL 1.5 | W Edmond | Oklahoma, OK | 178TH AND WESTERN |
| 21:21 UTC | TORNADO | Edmond | Oklahoma, OK | 15TH AND COLTRAIN RD, FROM KWTV |
| 21:33 UTC | TORNADO | 1 Sw Arcadia | Oklahoma, OK | AT E HWY 66 AND POST RD. FROM VARIOUS MEDIA SOURCES. |
| 21:37 UTC | HAIL 2.6 | 5 Wnw Arcadia | Oklahoma, OK | |
| 21:51 UTC | HAIL 2.75 | 3 N Luther | Oklahoma, OK | |
| 21:53 UTC | TORNADO | 3 N Luther | Oklahoma, OK | FROM KWTV |
| 22:02 UTC | HAIL 1.25 | 3 Wnw Norman | Cleveland, OK | 36TH NW AND ROCK CREEK RD |
| 22:05 UTC | HAIL 1 | 2 S Newcastle | Mcclain, OK | |
| 22:13 UTC | TORNADO | Se Carney | Lincoln, OK | VARIOUS MEDIA SOURCES |
| 22:25 UTC | HAIL 1.5 | 2 Sw Moore | Cleveland, OK | |
| 22:26 UTC | HAIL 1.5 | 2 N Norman | Cleveland, OK | NEAR MAX WESTHEIMER AIRPORT. FROM KFOR |
| 22:27 UTC | HAIL 1.75 | 2 Nw Norman | Cleveland, OK | 36TH AND TECUSEMAH |
| 22:30 UTC | HAIL 3 | N Norman | Cleveland, OK | E 12TH AND TECUMSEH |
| 22:39 UTC | HAIL 1.75 | 1 W Newcastle | Mcclain, OK | |
| 22:40 UTC | HAIL 1.75 | Newcastle | Mcclain, OK | |
| 22:40 UTC | HAIL 2 | 4 Ne Norman | Cleveland, OK | |
| 22:42 UTC | HAIL 1.5 | 2 W Norman | Cleveland, OK | |
| 22:45 UTC | HAIL 1 | 2 Se Will Rogers Airpor | Cleveland, OK | |
| 22:47 UTC | HAIL 2.5 | Nw Norman | Cleveland, OK | 36TH AVE NW AND TECUMSEH RD |
| 23:00 UTC | HAIL 1.39 | Newcastle | Mcclain, OK | |
| 23:01 UTC | TORNADO | Nw Lake Thunderbird | Cleveland, OK | FROM KWTV |
| 23:02 UTC | HAIL 1 | Moore | Cleveland, OK | |
| 23:11 UTC | TORNADO | E Lake Thunderbird | Cleveland, OK | FROM KWTV |
| 23:12 UTC | HAIL 1.5 | 2 Sse Valley Brook | Cleveland, OK | |
| 23:21 UTC | HAIL 1 | Tinker Air Force Base | Oklahoma, OK | |
| 23:28 UTC | HAIL 1 | Midwest City | Oklahoma, OK | 29TH AND DOUGLAS |
| 23:30 UTC | HAIL 1.25 | Choctaw | Oklahoma, OK | |
| 00:08 UTC | TORNADO | 2 Nw Prague | Lincoln, OK | |
| 00:10 UTC | TSTM WND GST 61 | 3 Nnw Shawnee | Pottawatomie, OK |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2013 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are
The other tornadoes of May 19, 2013
26 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 19 | 3:10 PM CDT | EF0 | Sumner, KS | 0.6 | 50 | |||
| May 19 | 3:19 PM CDT | EF0 | Sedgwick, KS | 0.8 | 50 | |||
| May 19 | 3:37 PM CDT | EF2 | Sedgwick, KS | 4.6 | 300 | |||
| May 19 | 4:12 PM CDT | EF0 | Sumner, KS | 0.4 | 50 | |||
| May 19 | 4:22 PM CDT | EF1 | Oklahoma, OK | 4.5 | 900 | |||
| May 19 | 4:39 PM CDT | EF0 | Sumner, KS | 0.5 | 50 | |||
| May 19 | 4:40 PM CDT | EF0 | Sumner, KS | 0.4 | 50 | |||
| May 19 | 4:41 PM CDT | EF3 | Oklahoma, OK | 20.8 | 1,200 | 4 | ||
| May 19 | 4:46 PM CDT | EF0 | Cowley, KS | 0.7 | 50 | |||
| May 19 | 4:51 PM CDT | EF1 | Greeley, NE | 0.2 | 25 | $40,000 | ||
| May 19 | 4:55 PM CDT | EF1 | Cowley, KS | 1.8 | 60 | |||
| May 19 | 5:05 PM CDT | EF0 | Marion, KS | 0.5 | 50 | |||
| May 19 | 5:17 PM CDT | EF0 | Dickinson, KS | 0.1 | 25 | |||
| May 19 | 5:27 PM CDT | EF1 | Lyon, KS | 9.0 | 75 | |||
| May 19 | 5:59 PM CDT | EF0 | Cowley, KS | 0.2 | 50 | |||
| May 19 | 6:00 PM CDT | EF4 | Shawnee tornado, OK | 23.0 | 1,500 | 2 | 10 | |
| May 19 | 6:32 PM CDT | EF0 | Dallas, IA | 2.1 | 100 | $4,000 | ||
| May 19 | 6:40 PM CDT | EF0 | Pottawatomie, OK | 2.0 | 30 | |||
| May 19 | 6:45 PM CDT | EF1 | Dallas, IA | 1.4 | 100 | $50,000 | ||
| May 19 | 6:47 PM CDT | EF0 | Creek, OK | 0.2 | 50 | |||
| May 19 | 6:59 PM CDT | EF2 | Lincoln, OK | 7.3 | 450 | |||
| May 19 | 7:07 PM CDT | EF1 | Polk, IA | 4.7 | 150 | $90,000 | ||
| May 19 | 7:17 PM CDT | EF1 | Lincoln, OK | 14.4 | 700 | $50,000 | ||
| May 19 | 8:02 PM CDT | EF0 | Carroll, IL | 0.1 | 50 | |||
| May 19 | 12:06 AM CDT | EF1 | Jasper, MO | 0.5 | 100 | $200,000 | ||
| May 19 | 12:23 AM CDT | EF0 | Dade, MO | 0.7 | 100 | $250,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.